MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 306616, lot # 2202914.It was reported that the bd safetyglide needle was clogged / blocked.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Vaccine would not advance in needle.Lot number - 2202914.Additional information provided: 1) please provide date of event? 2)any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? 3).Please share the captured photo of the event if available.4) any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.1.11/1/2024.2.We have the box of needles, but the used needle was placed in the sharps container afterwards.3.I do not have a photo of the incident or the needle.I do have a photo of the box the needle came from.4.No injury or adverse event to patient or healthcare professional.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4): supplemental mdr - needle clogged/blocked.Thirty-eight samples were provided to our quality team for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.All the samples expelled the solution with normal flow, clogged needle was not confirmed.Furthermore, a device history record review was completed for provided batch number 2202914.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with the sample analysis the symptom reported could not be confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20875238
Report Number1213809-2024-00926
Device Sequence Number8905113
Product Code FMI
UDI-Device Identifier10612479262598
UDI-Public(01)10612479262598(11)220721(17)270630(10)2202914
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306616
Device Lot Number2202914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date12/08/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown